It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Pain Management Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 06-30-2011, 10:04 PM   #1
Newbie
(male)
 
Join Date: Jun 2011
Location: Edwardsville, Illinois, Madison County
Posts: 2
Hippie1 HB User
Morphine dependence..Slow Withdrawl..

I'm brand new to this board and am in good health myself but am posting for my wife. She was on Avinza (time-release morphine) for about 3 years due to pain from stasis determatitis. Her dosage was 180mg/day. Her legs finally healed and the pm doctor tapered her down for a 6 week period. She has been totally off the Avinza for 11 weeks now. No severe pain but she is restless, constant headache, constant fatigue, depression. Our family doctor gave her Trasodone (50mg) for her restlesness and mood, hasen't helped too much. Her nefrologist gave her a beta-blocker to stabilize her BP, we are hoping that will help the headaches. I was wondering if anyone could comment on this (morphine) withdrawl as to how long it may last. Thanks for listening.

 
The following user gives a hug of support to Hippie1:
angelwings54 (07-03-2011)
Sponsors Lightbulb
   
Old 07-02-2011, 03:39 PM   #2
Senior Veteran
(female)
 
Join Date: Jul 2010
Location: Missouri
Posts: 755
maltluver HB Usermaltluver HB Usermaltluver HB Usermaltluver HB Usermaltluver HB Usermaltluver HB Usermaltluver HB Usermaltluver HB Usermaltluver HB Usermaltluver HB Usermaltluver HB User
Re: Morphine dependence..Slow Withdrawl..

I wouldn't think that her symptoms should be caused by withdrawals; she should be well past that time by now. Stay in touch with her doctor and keep reporting her symptoms.

I was on a much lower dose of morphine, had surgery, and was taken off the morhpine too quickly......went into withdrawals and was pretty sick. I was put back on the morphine and tapered off over a 6 weeks period. At that point, I had no more problems with withdrawal symptoms. However, I wasn't on it for nearly as long as your wife (about 6 months) so perhaps having been on it so long may have caused a mental addiction and she just isn't adjusting well. Just a thought.

I do hope you get the answers needed in order for your wife to feel better.

Carol
__________________
Lumbar surgery x 7 over the last 30 years.
cervical fusion...2 levels
medtronic pain pump implanted
Last surgery Oct, 2010, 3 levels

 
The Following User Says Thank You to maltluver For This Useful Post:
Hippie1 (07-03-2011)
Sponsors Lightbulb
   
Old 07-03-2011, 10:45 AM   #3
Senior Veteran
(female)
 
Join Date: Dec 2003
Posts: 10,133
feelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB User
Re: Morphine dependence..Slow Withdrawl..

while anything is always indeed possible. i realistically don't think that this may have much to do really with MS WDs(tho she could just be taking longer to regain her own natural painkilling abilities back in her brain that you do lose while even being ON narcotics) as something else more 'underlying' esp after a slow taper and now 11 weeks totally off it. but just given her high BPs(what are her normal BPs actually at?) and esp the ongoing headpain she is also having combined with what feels like depression, it may not hurt to obtain just a brain MRI with a contrasting agent added to simply 'see' the blood vessels in a much clearer way as well as other things within the brain that just show themselves much more clearly when a contrasting agent is used vs not? this would simply be a rule in rule out all brain related 'possibles" which simply CAN impact alot of what her overall symptoms just are?

if there just IS something going on in her brain here given alot oif her symptoms, it could explain alot. but on the other hand, this could just be something more to do with her in a more medical/physiological way too? i really would get in her in to her primary doc for a full physical including all basic bloood/labwork just to see if anything else may be creating her anxiety/depression, the high BPs along with headpain and the restless legs as well.

my son was on trazdone at one time for HIS anxiety/sleep(but NOT the best at mood stabilization compared to other more effective meds out there)switching to seroquel actually worked better and gave better results. my son, among other medical problems also has depression with horrid insomnia/HAD anxiety til seroquel along with a bi polar disorder generated "solely' by the use of prozac when he was only 12 years old after a liver tx left him suffering PTSD and a level of depression too.

what exactly IS 'stasis dermatitis" and just what impact does this condition actually have on her legs as a whole(symptoms, or what it actually generates for her to have to deal with when it shows itself) is this some type of recurrent thing or did she just 'have it" and now its gone type thing? knowing exactly what it impacts in a more realistic and underlying way to her legs and what casues it may help in pinpointing the problem more clearly, or at least try and explain 'some' of her symptoms.

did the more restless legs symptoms actually generate from this condition as in she had this too when that appeared/ was present, or did this pop in later on? have her BPs always been high or is this too a result of this condition? if you could actually just answer the quseetions i asked, it really would help alot in trying to help you. this just really sounds like alot of neurlogical symptoms that 'could' be related to something going on within the brain too. do they know why she has high BPs? sometims it can totally be tied into a specific condition or reason, and other times its just kinda 'there' too. but just having the higher BPs does place her at much higher risk(depending upon how high this goes and how rapidly it goes up(the actual 'hit' against arterial walls)) for possible vascular malformations within arteries that usually are more likely within ones brain, and of course stroke too. knowing her 'average BP numbers" both with and without meds can help too. marcia
__________________
3-22-01,herniated C-6-7
11-20-01,placement of hardware for failed fusion
9-22-03,removal of cavernous hemangioma that was inside spinal cord. Neuro damage to L hand L leg and R leg.

 
Old 07-03-2011, 10:46 PM   #4
Newbie
(male)
 
Join Date: Jun 2011
Location: Edwardsville, Illinois, Madison County
Posts: 2
Hippie1 HB User
Re: Morphine dependence..Slow Withdrawl..

Thanks, Feelbad and Maltluver, for your kind words, advice, and questions. I will attempt to answer and explain furthur my wifes condition and history.
Narcodic history: Vicodin, methodone (3 Years), Avinza (morphine 180 MG) 3 years. A total of 6 years on these meds for pain. The reason was stasis dermitatits. Open sores on the legs below the nee that required daily dressings. They never came up with a "cause" for this condition. They checked for Cancer, etc.
Doctors & conditions:
Nephroligist - Amaolid on Kidney (controlled with steroids) Controls BP
Rhumatoligst - Sjogrins Syndrome ( a couple meds for this)
Dermatoligst - Leg ulcers (now healed)
Nuerolgist - Headaches (chronic tension headache - Controlled with Fiorset)
NOTE: the headache she developed during withdrawl is seperate type, not helped with Fiorset.
Family doctor - He tries to help me look at the whole picture here.......
She has seen all except the nuerologist (appt next month) since the start of her withdrawl, had extensive bloodwork, it all came out very good.

Questions about Blood pressure: We watch that kinda close, like to keep it 110-120 over 60-80. When she started her withdrawl it went up to 145-155 over 80 but her new bp medicine has brought it back down to an average of 120/75.

The restlessness, new headache, and higher bp all started when she got off the narcodic.
The brain scan I believe is a good idea, although I am thinking that 6 years of narcodics
may be more to do with the medical/physiological aspect.

Feelbad, How is your son doing...It sounds like he had a rough time of it.

Dee

Last edited by Hippie1; 07-03-2011 at 10:49 PM.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Morphine dependence..how quickly? hollyconnolly Pain Management 11 06-01-2011 03:56 PM
hydromorphone vs percocet SarahsDaddy Pain Management 17 08-27-2010 01:04 PM
New to morphine meds. have some questions scartissue Pain Management 6 05-04-2010 08:44 AM
Morphine, Dilaudid, and Percoset writeleft Pain Management 15 03-19-2010 08:12 AM
morphine addiction jboy451 Pain Management 8 12-28-2007 10:17 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 07:16 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!